Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Images of extended period maps

Author: Sampei Usui
Journal: J. Algebraic Geom. 15 (2006), 603-621
Published electronically: June 20, 2006
MathSciNet review: 2237263
Full-text PDF

Abstract | References | Additional Information

Abstract: As a geometric application of polarized log Hodge structures, we show the following. Let $M_{H}^{\mathrm {sm}}$ be a projective variety which is a compactification of the coarse moduli space of surfaces of general type constructed by Kawamata, Kollár, Shepherd-Barron, Alexeev, Mori, Karu, et al., and let $\Gamma \backslash D_{\Sigma }$ be a log manifold which is the fine moduli space of polarized log Hodge structures constructed by Kato and Usui. If we take a suitable finite cover $M’\to M_{i}$ of any irreducible component $M_{i}$ of $M_{H}^{\mathrm {sm}}$, and if we assume the existence of a suitable fan $\Sigma$, then there is an extended period map $\psi :M’\to \Gamma \backslash D_{\Sigma }$ and its image is the analytic subspace associated to a separated compact algebraic space. The point is that, although $\Gamma \backslash D_{\Sigma }$ is a “log manifold” with slits, the image $\psi (M’)$ is not affected by these slits and is a classical familiar object: a separated compact algebraic space.

References [Enhancements On Off] (What's this?)

Additional Information

Sampei Usui
Affiliation: Graduate School of Science, Osaka University, Toyonaka, Osaka, 560-0043, Japan

Received by editor(s): July 22, 2004
Received by editor(s) in revised form: April 7, 2005
Published electronically: June 20, 2006
Additional Notes: Partly supported by the Grants-in-Aid for Scientific Research (B) No. 15340009, the Ministry of Education, Science, Sports and Culture, Japan